Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 20, 2007, 2:54 AM MDT for 7 counties in Idaho. It took effect at Jul 20, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 2:54 AM MDT (08:54 UTC)
- In effect from
- Jul 20, 2007, 12:00 PM MDT
- Expired
- Jul 20, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6288 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 200854 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 254 AM MDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT NOON TODAY UNTIL 9 PM MDT THIS EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY WINDS... IDZ405>407-412-413-202100- /O.UPG.KPIH.FW.A.0009.070720T1800Z-070721T0300Z/ /O.NEW.KPIH.FW.W.0012.070720T1800Z-070721T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 254 AM MDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RH AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY SOUTHERLY FLOW WILL REMAIN OVER IDAHO TODAY...AND A WELL MIXED ATMOSPHERE WILL ALLOW FOR GUSTY WINDS ALOFT TO REACH THE SURFACE. WARMING TEMPERATURES WILL LEAD TO WIDESPREAD RH VALUES OF 10 TO 15 PERCENT. WIND GUSTS WILL BE IN THE 20 TO 25 MPH RANGE ACROSS MUCH OF THE AREA. WITH CURRENT FUEL CONDITIONS AND ACTIVE FIRES IN MIND...THE MARGINAL WIND CONDITIONS WARRANT A WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 202202 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 402 PM MDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT NOON TODAY UNTIL 9 PM MDT THIS EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY WINDS... IDZ405>407-412-413-210300- /O.CON.KPIH.FW.W.0012.000000T0000Z-070721T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 402 PM MDT FRI JUL 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR EASTERN IDAHO FIRE ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY WINDS. GUSTY WINDS WILL AND HUMIDITY VALUES OF 10 TO 15 PERCENT WILL CONTINUE EARLY THIS EVENING. WIND GUSTS ARE IN THE 20 TO 25 MPH RANGE. THUS THE RED FLAG WARNING WILL BE ALLOWED TO CONTINUE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 210243 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 843 PM MDT FRI JUL 20 2007 IDZ405>407-412-413-210345- /O.EXP.KPIH.FW.W.0012.000000T0000Z-070721T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 843 PM MDT FRI JUL 20 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WERE RAPIDLY DECREASING ACROSS THE EASTERN IDAHO FIRE DISTRICT THIS EVENING. HUMIDITIES WERE ALSO BEGINNING TO RISE ABOVE CRITICAL THRESHOLDS WITH LOSS OF DAYTIME HEATING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:15 PM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Jul 19, 3:15 PM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MDT THU JUL 19 2007 .SHORT TERM...THURSDAY THROUGH SUNDAY. WARM AND VERY DRY CONDITIONS TO CONTINUE AS SOUTHEAST IDAHO REMAINS IN SOUTHWESTERLY FLOW PATTERN...STUCK BETWEEN BROAD UPPER RIDGE OVER THE ROCKIES AND PERSISTENT LONG WAVE TROUGH THROUGH GULF OF ALASKA. WEAK UPPER SHORTWAVE TROF NEAR ID/OR/WA BORDER IS LIFTING INTO ID PANHANDLE WITH EXTREME SRN END JUST GRAZING PARTS OF CENTRAL MTNS. WITH CURRENT VISIBLE IMAGERY INDICATING SOME CONVECTIVE DEVELOPMENT THERE...HAVE ADDED SOME SLIGHT CHANCE POPS TO THIS AFTN/EVE GRIDS. UNFORTUNATELY...IMPRESSIVE STREAM OF MOISTURE MOVING DOWN THE BACKSIDE OF THE PACIFIC TROUGH WILL NOT QUITE MAKE IT TO THE CWA...TURNING NORTH INTO WA/OR/ID PANHANDLE BEFORE IT CAN REACH US. THUS...LESS CHANCE OF CONVECTION FRI THRU SUN AS DRY AIR REINFORCES OVER CWA. THAT WILL ALSO KEEP TEMPS 8 TO 10 DEG ABOVE NORMAL FOR THE WEEKEND. .LONG TERM...MONDAY THROUGH NEXT THURSDAY. LATEST MODELS IN GOOD AGREEMENT THAT ROCKIES UPPER RIDGE WILL SHIFT SLIGHTLY BACK TO THE WEST BEGINNING MONDAY...ALLOWING NEW SWATH OF MONSOONAL MOISTURE TO PUSH OVER CWA. CENTRAL MTNS AND SRN HIGHLANDS SHOULD SEE CONVECTION EACH DAY FROM MON TO WED WITH SNAKE RIVER PLAIN FINALLY GETTING ITS CHANCE FOR PRECIP ON WED. TEMPS REMAIN ABOVE NORMAL BUT ADDITIONAL CLOUD COVER BRING AFTN HIGHS DOWN A FEW DEGREES. WARANAUSKAS && .FIRE WEATHER...RELATIVE HUMIDITIES THIS AFTERNOON HAVE BEEN GENERALLY RUNNING AROUND 15 PERCENT. COMBINED WITH WIND GUSTS OF AROUND 25 MPH IN THE MOUNTAIN AREAS HAVE RESULTED IN THE RED FLAG WARNING FOR 405/406/407/412/413. THE RED FLAG WARNING WILL CONTINUE INTO THE EVENING WITH RELATIVE HUMIDITIES RECOVERING AFTERWORDS. EXPECT SIMILAR CONDITIONS INTO FRIDAY. AM NOT QUITE AS CERTAIN AS TO RATHER OR NOT WIND VALUES WILL JUSTIFY A RED FLAG WARNING BUT AM CERTAIN OF THE LOW RH VALUES. GIVEN THE UNCERTAINTY...AM LEANING ON THE SIDE OF CAUTION AND WILL ISSUE A FIRE WEATHER WATCH FOR FRIDAY FOR THE SAME AREAS THAT WERE UNDER THE WARNING TODAY...405/406/407/412/413. EXPECT WINDS TO LET UP OVER THE WEEKEND WHICH MAY PROHIBIT ANY FIRE WEATHER WATCHES/WARNINGS. VALLE && .AVIATION...RELATIVELY CALM DAY FOR AVIATION WITH VFR CONDITIONS AREAWIDE. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG TWB 344 WHERE THERE IS MORE MOISTURE TO WORK WITH. WIND SHIFTS WITH A COLD FRONT MOVING THROUGH THE REGION HAVE BEEN THE MOST CHALLENGING FOR THE TAFS. KSUN IS REMAINING SOUTHERLY WHERE TOPOGRAPHY IS WINNING OUT. EXPECT WINDS TO WEAKEN THIS EVENING ONCE THE SUN SETS AND WIND BEHAVIOR TO BECOME MORE TERRAIN INDUCED OVERNIGHT. VFR SKIES ARE EXPECTED FOR FRIDAY MORNING. WINDS WILL BECOME PRIMARILY SOUTHWESTERLY DURING THE DAY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ405>407-412- 413. &&
Hazardous weather outlook, Jul 19, 5:30 AM MDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 530 AM MDT THU JUL 19 2007 IDZ017>025-031-032-201130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 530 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON ACROSS EASTERN IDAHO. SPEEDS EXCEEDING 25 MPH IN SOME AREAS...ALONG WITH AFTERNOON RELATIVE HUMIDITIES WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS AND ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING HAS BEEN ISSUED FOR THE CENTRAL IDAHO MOUNTAINS AND SOUTHERN/CARIBOU HIGHLANDS OF EASTERN IDAHO FOR THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE WYOMING/IDAHO BORDERS MAINLY FOR THIS AFTERNOON AND EARLY EVENING. THE WEATHER SHOULD BEGIN TO DIE DOWN AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BEGIN TO REBUILD ACROSS EASTERN IDAHO...KEEPING THE AREA UNDER HOT AND MOSTLY DRY CONDITIONS. FRIDAY APPEARS MIGHT BE ANOTHER DAY FOR FIRE WEATHER CONCERNS TO DUE TO GUSTY AFTERNOON WINDS AND LOW RELATIVE HUMIDITIES. HEADING INTO THE WEEKEND AND NEXT WEEK...MOISTURE WILL BEGIN TO MOVE BACK INTO EASTERN IDAHO FROM THE SOUTH. THIS WILL BRING THE POSSIBILITY OF THUNDERSTORMS BACK INTO THE FORECAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:52 AM MDT | Lake Wind Advisory | PIH | 18 hr |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.